Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 20, 2017, 9:11 AM CDT for Presidio County, Texas. It took effect at Jun 21, 2017, 5:54 AM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 9:11 AM CDT (14:11 UTC)
- In effect from
- Jun 21, 2017, 5:54 AM CDT
- Expired
- Jun 22, 2017, 9:34 AM CDT
- In force
- 28 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
561
WGUS44 KMAF 201411
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
911 AM CDT Tue Jun 20 2017
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
.Heavy rainfall yesterday evening has caused rises on the Rio
Grande above Presidio 6WNW. The river is forecast to continue
to rise today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow morning.
&&
TXC377-210611-
/O.NEW.KMAF.FL.W.0010.170621T1054Z-170622T1434Z/
/PIOT2.1.ER.170621T1054Z.170621T1800Z.170622T0234Z.NO/
911 AM CDT Tue Jun 20 2017
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* from late tonight to Thursday morning, or until the warning is
cancelled.
* At 8AM Tuesday the stage was 5.3 feet (1.6 meters).
* flooding is forecast.
* Flood stage is 9 feet (2.7 meters).
* Forecast...Rise above flood stage by early tomorrow and continue to
rise to near 10.3 feet (3.1 meters) by tomorrow early afternoon.
The river will fall below flood stage by tomorrow late evening.
* Impact...At 9 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 10.3 feet (3.1 meters) on
Sep 17 2011.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 5.3 Tue 8 AM 5.9 7.0 8.1 9.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Tue Wed Wed
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 1.6 Tue 8 AM 1.8 2.1 2.5 2.8
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$4 follow-up statements
584
WGUS84 KMAF 210057
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
757 PM CDT Tue Jun 20 2017
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
.A flood wave that moved through Candelaria 3N will continue downstream
and trigger rises in river levels at Presidio 6WNW by Wednesday evening.
The river is forecast to crest near 10ft for a short period of time before
receding early Thursday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-211657-
/O.EXT.KMAF.FL.W.0010.170622T0206Z-170623T0142Z/
/PIOT2.1.ER.170622T0206Z.170622T0600Z.170622T1342Z.NO/
757 PM CDT Tue Jun 20 2017
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* from Wednesday evening to Thursday evening, or until the warning is
cancelled.
* At 7PM Tuesday the stage was 4.7 feet (1.4 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 10.3 feet (3.1 meters) by early Thursday
morning. The river will fall below flood stage by Thursday
morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 10.0 feet (3.0 meters) on
May 31 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Wed
1AM 7AM 1PM 7PM
Presidio 6WNW 6.0 9.0 4.7 Tue 7 PM 4.6 4.6 5.2 8.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Wed
1AM 7AM 1PM 7PM
Presidio 6WNW 1.8 2.7 1.4 Tue 7 PM 1.4 1.4 1.6 2.5
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$888
WGUS84 KMAF 211316
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
816 AM CDT Wed Jun 21 2017
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Previous heavy rainfall was causing rises in the levels on the
Rio Grande flowing downstream.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow morning.
&&
TXC377-220516-
/O.EXT.KMAF.FL.W.0010.170622T1116Z-170623T0042Z/
/PIOT2.1.ER.170622T1116Z.170622T1200Z.170622T1242Z.NO/
816 AM CDT Wed Jun 21 2017
The Flood Warning continues for
the Rio Grande above Presidio 6WNW.
* from Thursday morning to Thursday evening, or until the warning is
cancelled.
* At 7AM Wednesday the stage was 4.5 feet (1.4 meters).
* flooding is forecast.
* Flood stage is 9 feet (2.7 meters).
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 9.4 feet (2.9 meters) by tomorrow morning. The
river will fall below flood stage by tomorrow morning.
* Impact...At 9 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 10.0 feet (3.0 meters) on
May 31 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 4.5 Wed 7 AM 4.6 4.8 6.1 9.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 1.4 Wed 7 AM 1.4 1.5 1.9 2.9
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$316
WGUS84 KMAF 220042
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
742 PM CDT Wed Jun 21 2017
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
.Heavy rainfall from thunderstorms in the vicinity of Candelaria
Monday night will result in minor flooding on the Rio Grande near
Presido Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued Thursday morning.
&&
TXC377-221642-
/O.EXT.KMAF.FL.W.0010.170622T1600Z-170623T0724Z/
/PIOT2.1.ER.170622T1600Z.170622T1800Z.170622T1924Z.NO/
742 PM CDT Wed Jun 21 2017
...Flood Warning extended until late Thursday night...The Flood
Warning continues for
the Rio Grande above Presidio 6WNW.
* from Thursday morning to late Thursday night, or until the warning
is cancelled.
* At 7PM Wednesday the stage was 4.5 feet (1.4 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by tomorrow late morning and
continue to rise to near 9.4 feet (2.9 meters) by tomorrow early
afternoon. The river will fall below flood stage by tomorrow early
afternoon.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 10.0 feet (3.0 meters) on
May 31 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Presidio 6WNW 6.0 9.0 4.5 Wed 7 PM 4.6 8.2 9.4 7.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Thu Thu
1AM 7AM 1PM 7PM
Presidio 6WNW 1.8 2.7 1.4 Wed 7 PM 1.4 2.5 2.9 2.3
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$324
WGUS84 KMAF 221409
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
909 AM CDT Thu Jun 22 2017
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
River levels on the Rio Grande affecting Presidio County
have fallen below flood criteria and will continue
to fall.
This is the last statement.
&&
TXC377-221439-
/O.CAN.KMAF.FL.W.0010.000000T0000Z-170623T0724Z/
/PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
909 AM CDT Thu Jun 22 2017
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 8AM Thursday the stage was 4.3 feet (1.3 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river crested below flood stage at 4.6 feet (feet
meters). The river will fall to 3.8 feet (1.2 meters) by .
This crest compares to a previous crest of 9.0 feet (2.7 meters) on
Nov 30 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Fri Fri
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 4.3 Thu 8 AM 4.2 4.1 4.0 3.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Thu Thu Fri Fri
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 1.3 Thu 8 AM 1.3 1.2 1.2 1.2
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 20, 5:32 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 20, 5:32 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 532 AM CDT Tue Jun 20 2017 .DISCUSSION... The latest Aviation Discussion is included below. && .AVIATION... VFR conditions will prevail today. && .PREV DISCUSSION... /issued 324 AM CDT Tue Jun 20 2017/ Looks like a fairly quiet weather pattern the next few days due to a stable and nearly stationary upper ridge across the desert southwest states. There still could be a stray thunderstorm in the Davis Mountains or the Marfa Plateau this afternoon due to very intense heating of the higher terrain and upslope flow with subdued 700 millibar temperatures. More isolated storms will be possible Wednesday afternoon and evening across southeast New Mexico and portions of the extreme northwest Permian Basin as convection attempts to glide into these areas from the New Mexico mountains in the northerly flow aloft. Thursday and Friday will be the warmest days this week and later shifts will need to monitor the potential for Heat Advisories across portions of southeast New Mexico and the Big Bend per GFS, ECMWF 850 millibar temperature forecasts. In addition an inverted surface trough could spark isolated high based thunderstorms across the region Friday in the very intense heating. This weekend will feature the potential for increasing precipitation chances and cooler temperatures as a cold front moves into the forecast area. The timing of the arrival of the front is still uncertain with the GFS a day earlier than the ECMWF. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 96 71 99 70 / 10 0 10 0 Carlsbad 99 72 102 72 / 0 10 10 10 Dryden 101 74 103 73 / 0 0 0 0 Fort Stockton 97 72 100 72 / 0 0 0 0 Guadalupe Pass 91 70 95 72 / 0 10 10 10 Hobbs 96 69 98 69 / 0 10 10 10 Marfa 92 62 95 64 / 10 0 10 0 Midland Intl Airport 97 73 99 72 / 10 0 0 0 Odessa 97 73 99 72 / 10 0 10 10 Wink 99 72 103 71 / 0 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 20, 2:40 AM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 240 AM CDT Tue Jun 20 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-210745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 240 AM CDT Tue Jun 20 2017 /140 AM MDT Tue Jun 20 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated dry lightning strikes could affect portions of the Guadalupe Mountains, if not the southeastern New Mexico plains Wednesday afternoon and evening. If any storms develop, they could be accompanied by strong winds. High temperatures will be nearing record highs by the end of the week, and a Heat Advisory may be issued for the southeast New Mexico plains for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:16 PM CDT | Special Weather Statement | MAF | Presidio | 59 min |
| Jun 19, 7:49 PM CDT | Special Weather Statement | MAF | Pecos | 56 min |
| Jun 19, 8:05 PM CDT | River Flood Warning | MAF | Presidio | 16 hr |
| Jun 19, 8:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 33 min |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.